Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Stabilization of the Korteweg-de Vries equation with localized damping

Authors: G. Perla Menzala, C. F. Vasconcellos and E. Zuazua
Journal: Quart. Appl. Math. 60 (2002), 111-129
MSC: Primary 35Q53; Secondary 35B35, 35B40
DOI: https://doi.org/10.1090/qam/1878262
MathSciNet review: MR1878262
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the stabilization of solutions of the Korteweg-de Vries (KdV) equation in a bounded interval under the effect of a localized damping mechanism. Using multiplier techniques we deduce the exponential decay in time of the solutions of the underlying linear equation. A locally uniform stabilization result of the solutions of the nonlinear KdV model is also proved. The proof combines compactness arguments, the smoothing effect of the KdV equation on the line and unique continuation results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q53, 35B35, 35B40

Retrieve articles in all journals with MSC: 35Q53, 35B35, 35B40

Additional Information

DOI: https://doi.org/10.1090/qam/1878262
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society